# SDR 2010FA0000896

- Difficulty date: September 17, 2009
- Submitted: August 26, 2010
- Operation: General aviation
- Aircraft: N86627
- Make and model: Gulstm G44
- Aircraft serial: 1453
- Aircraft time: 15,115 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Fitting
- Part number: AN8234D
- Condition: Failed
- Location: Hyd System
- Part time: 9,000 hours, 1,800 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

ON LANDING, THE RT BRAKE LINE 45 DEGREE HYD FITTING FAILED CAUSING A LOSS OF ACFT RT BRAKE AND A GROUND LOOP TO THE LT AND SUBSEQUENT ACFT WING DAMAGE. THIS ACFT ACCIDENT NTSB ID NUMBER IS ANC09LA100.  THE ACFT WAS ON A TEST FLIGHT AFTER MX. THE RT BRAKE HAD UNDERGONE MX BUT THIS FITTING IN QUESTION WAS NOT DISTURBED BY THE MAINTENANCE. EARLIER MAINTENANCE GROUND TESTING DID NOT REVEAL A FAULT IN THE BRAKES. NTSB MATERIALS LABORATORY TESTING OF THE HYD BRAKE LINE FITTING INDICATED FATIGUE FAILURE, NOT OVERLOAD FAILURE OF THE FITTING. CLOSE ANALYSIS OF THE HYD. FITTING THREADS INDICATES THAT THIS "AN" STAMPED PART HAD THE REDUCED STRENGTH OF AN INDUSTRIAL JIC FITTING, (VISUALLY IDENTICAL EXCEPT FOR THE AN STAMP). THE NTSB PART ANALYSIS REPORT CAN BE FOUND WITH THE RELEASED FACTUAL REPORT FOR THE ACCIDENT ANC09LA100.
